Alert archive / Ohio / River Flood Warnings in 2020
River Flood Warning 40, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Mar 3, 2020, 9:28 PM EST for Paulding County, Ohio; Allen County, Indiana. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2020, 9:28 PM EST (02:28 UTC)
- Expired
- Mar 4, 2020, 7:32 AM EST
- In force
- 10 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Allen County, IN, Paulding County, OH
The radar
The Northern Indiana radar (KIWX), 62 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
615
WGUS83 KIWX 040229
FLSIWX
Flood Statement
National Weather Service Northern Indiana
928 PM EST Tue Mar 3 2020
...The Flood Warning has been extended for the following rivers...
Tiffin River At Stryker affecting Defiance...Fulton and Williams
Counties
.Recent snow melt with some rain from recent storms has caused
the Tiffin River at Stryker to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC039-051-171-050227-
/O.EXT.KIWX.FL.W.0039.000000T0000Z-200306T1800Z/
/STRO1.1.ER.200303T0830Z.200304T1200Z.200305T1800Z.NO/
928 PM EST Tue Mar 3 2020
The Flood Warning has been extended for
The Tiffin River At Stryker
* until Friday afternoon.
* At 9 PM Tuesday the stage was 11.2 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 11.4 feet around 1
PM Wednesday March 4 and fall below flood stage around 1 PM
Thursday March 5.
* At 11.0 feet...Flooding of lowland areas around Stryker can be
expected.
* This crest compares to a previous crest of 11.2 feet which occurred
on Mar 15 2013.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$
INC003-OHC125-050227-
/O.NEW.KIWX.FL.W.0040.200304T0228Z-200313T1800Z/
/HAZSV.1.ER.200303T1500Z.200309T0000Z.200312T1800Z.NO/
928 PM EST Tue Mar 3 2020
* Flood stage is 17.0 feet.
* Forecast...The river will fall below the 17.0 foot flood stage
around 2 PM Thursday March 12.
* At 19.0 feet...The city of Fort Wayne launches 24-hour flood fight.
* This crest compares to a previous crest of 19.0 feet which occurred
on May 27 2017.
&&
LAT...LON 4107 8513 4110 8511 4110 8505 4113 8495
4111 8492 4106 8503
$$1 follow-up statement
360
WGUS83 KIWX 041232
FLSIWX
Flood Statement
National Weather Service Northern Indiana
732 AM EST Wed Mar 4 2020
...The Flood Warning is cancelled for the following rivers...
Maumee River at Fort Wayne TEST affecting Allen and Paulding
Counties
.This TEST River Flood Warning has been cancelled.
&&
INC003-OHC125-041302-
/O.CAN.KIWX.FL.W.0040.000000T0000Z-200313T1800Z/
/HAZSV.1.ER.200303T1500Z.200303T1800Z.200303T1800Z.NO/
732 AM EST Wed Mar 4 2020
The Flood Warning is cancelled for the TEST Site at Maumee.
&&
LAT...LON 4107 8513 4110 8511 4110 8505 4113 8495
4111 8492 4106 8503
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Mar 3, 7:40 PM EST, 1 hour 48 minutes earlier.
Area forecast discussion, Mar 3, 7:40 PM EST, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 740 PM EST Tue Mar 3 2020 .SYNOPSIS... Issued at 740 PM EST Tue Mar 3 2020 Quiet weather is expected overnight but another system will pass through early Wednesday morning with a chance for light rain or snow, mainly north of Route 30. Minor accumulations on grassy surfaces are possible. Winds are expected to increase again Wednesday afternoon behind this system. && .SHORT TERM...(This Evening through Wednesday) Issued at 328 PM EST Tue Mar 3 2020 Southern edge of short wave racing across the forecast area at the present time with uptick in shower activity. Dry low levels keeping much if anything from reaching the ground despite nice presentation on radar. A token 20 pops in in for the next couple of hours until this wave passes. Focus will then shift to upstream clipper moving through Montana and Kansas that will move across the area on Wednesday. Models varying on potential impacts with this feature ranging from dry passage to up to an inch of snow. Will be a quick window (3 to maybe 5 hours tops) of some precip potential. Have ramped up pops to likely for a few hour period across mainly west/north areas. A few tenths of an inch of wet snow is possible but should only impact grassy areas as temps hover near or just above freezing to start with slowly warming temps through the morning. In the wake of the wave, gusty winds will return similar to today. Upstream winds with this system are much stronger (40 to 50 kt gusts). Don't expect anything in that range here. && .LONG TERM...(Wednesday Night through Tuesday) Issued at 328 PM EST Tue Mar 3 2020 Stronger northern stream wave will drop in Thursday/Thurs ngt but will be starved of moisture with little more than chc pops warranted for now. Upper level height increases in store after this system, with generally above normal temperatures Sat and beyond. Next chance for rain will then arrive Sunday night into Monday night with potentially widespread rain event arriving ahead of the next stronger trough. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 618 PM EST Tue Mar 3 2020 Wind...showers...and diurnal cu will dissipate quickly with the loss of daytime heating and anticipate tranquil conditions overnight. Another potent but fast-moving shortwave will cross the area Wed morning. A narrow window of good forcing will support brief impacts. Fuel alternate is likely at KSBN where stronger forcing and slightly cooler temps reside...resulting in lower ceilings and a greater chance for snow during heaviest precip rates. Impacts at KFWA are much less certain but a brief period of high-end MVFR ceilings is likely. Both sites return to VFR quickly by the afternoon with a strong push of dry air advection. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 4 AM EST Wednesday for LMZ043-046. && SYNOPSIS...AGD/Fisher SHORT TERM...Fisher LONG TERM...Fisher AVIATION...AGD Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 3, 4:47 AM EST, 16 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 447 AM EST Tue Mar 3 2020 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-041000- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 447 AM EST Tue Mar 3 2020 /347 AM CST Tue Mar 3 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-041000- La Porte-Berrien- 447 AM EST Tue Mar 3 2020 /347 AM CST Tue Mar 3 2020/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong northwest winds and high waves are expected to result in some lakeshore flooding and beach erosion Thursday night into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-041000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 447 AM EST Tue Mar 3 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST WEDNESDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous conditions for small craft are expected Thursday night through Friday evening. A period of north to northwest gale gusts is also expected late Thursday night into Friday.
In the hours before
Special weather statement, Mar 3, 3:47 PM EST, 5 hours 41 minutes before
Special Weather Statement National Weather Service Northern Indiana 347 PM EST Tue Mar 3 2020 INZ003>009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016- 024-025-032300- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert- Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 347 PM EST Tue Mar 3 2020 /247 PM CST Tue Mar 3 2020/ ...Isolated small hail in stronger showers this afternoon... Scattered showers will quickly move across northern Indiana and northwest Ohio through 6 PM EST. A few of the showers could produce brief small hail up to the size of peas along with locally gusty winds.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:55 AM EST | Gale Watch | IWX | 24 hr | |
| Mar 4, 3:01 PM EST | Lakeshore Flood Watch | IWX | 13 hr |
Nearby
River Flood Warnings in Ohio, 2020River Flood Warnings in Indiana, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.